MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH OMNIFIT EON 127; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

STRYKER ORTHOPAEDICS-MAHWAH OMNIFIT EON 127; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Catalog Number 6097-0835
Medical Device Problem Code Packaging Problem (3007)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/13/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If additional information is received, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
Primary procedure, left hip.It was reported that after removing the outer sterile blister from the pristine outer box, the tyvek covering was observed to have holes.The outer blister was opened and holes were also observed on the tyvek of the inner sterile blister.Due to sterility concerns, the device was not used.Surgeon decided to implant a size 7 stem instead of the original size 8 as the device was readily available in the operating room rep reported that there was no surgical delay.The device and sterile blisters are available for return, but the hospital disposed of the outer box.The implant was not listed on the implant sheet as a wasted/ in and out device.Rep was present for the procedure and witnessed the event.Rep reported that x-rays, medical records, and additional information will not be released by the hospital or surgeon.
 
Additional Manufacturer Narrative
An event regarding packaging issue, holes in the tyvek sheets, involving an omnifit stem was reported.The event was confirmed by product inspection.Method & results: product evaluation and results: the package was returned with only the product labels, inner and outer blister and tyvek sheets.The inner tyvek sheet was still sealed when the device was received.There are two holes that are near the patient labels on the outer tyvek sheet and they match the holes on the inner tyvek sheet.The holes seem to be pushing inward, even the plastic protection inside the packaging is damaged.Although there is no hole, the damage is in the same location underneath the two tyvek sheets.The box was not returned nor were images provided.Clinician review: not performed as medical records were not provided for review.Product history review: a device history review confirmed all devices accepted into finished goods conformed to specification.Complaint history review: no other events were reported for the lot indicated.Conclusions: the internal contents of the box were returned which confirm the reported event of holes in the tyvek sheets however, the root cause could not be determined as the outer box was not returned.Further evaluation was conducted with the packaging team sme's and they noted that a defect like this would be noticed as per their visual inspection criteria and have been rejected.The packaging team also noted their procedures for sealing packages all have a section for visual inspection.The appendix is for a "visual appearance acceptance criteria" workflow for sealed products.If there is any visible defects, i.E.Smudge, burn, pinholes, tears or other obvious defects, the package shall be rejected.No further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
Primary procedure, left hip.It was reported that after removing the outer sterile blister from the pristine outer box, the tyvek covering was observed to have holes.The outer blister was opened and holes were also observed on the tyvek of the inner sterile blister.Due to sterility concerns, the device was not used.Surgeon decided to implant a size 7 stem instead of the original size 8 as the device was readily available in the o.R.Rep reported that there was no surgical delay.The device and sterile blisters are available for return, but the hospital disposed of the outer box.The implant was not listed on the implant sheet as a wasted/ in and out device.Rep was present for the procedure and witnessed the event.Rep reported that x-rays, medical records, and additional information will not be released by the hospital or surgeon.

Brand Name
OMNIFIT EON 127
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key8319107
Report Number0002249697-2019-00769
Device Sequence Number19404498
Product Code JDI
UDI-Device Identifier07613327022391
UDI-Public07613327022391
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K983226
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date08/30/2023
Device Catalogue Number6097-0835
Device Lot Number5E8106
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/05/2019
Initial Date Received by Manufacturer 01/13/2019
Supplement Date Received by Manufacturer04/03/2019
Initial Report FDA Received Date02/07/2019
Supplement Report FDA Received Date04/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age84 YR